Alert archive / Missouri / Wind Chill Advisories in 2014

Wind Chill Advisory 7, NWS St. Louis, MO

February 9, 2014Adams County, Brown County, Pike County, Illinois; 7 counties in Missouri

NWS St. Louis, MO issued this wind chill advisory at Feb 9, 2014, 2:59 AM CST for Adams County, Brown County, Pike County, Illinois; 7 counties in Missouri. It took effect at Feb 10, 2014, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2014, 2:59 AM CST (08:59 UTC)
In effect from
Feb 10, 2014, 12:00 AM CST
Expired
Feb 10, 2014, 11:00 AM CST
In force
11 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS43 KLSX 090859
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CST SUN FEB 9 2014


ILZ095>097-MOZ018-019-026-027-034-035-092100-
/O.NEW.KLSX.WC.Y.0007.140210T0900Z-140210T1700Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
259 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY.

* TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH MID
  MORNING MONDAY.

* WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES 3 BELOW TO 
  3 ABOVE ZERO...AND WINDS NORTH 5 TO 10 MPH.

* IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE
  THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN
  OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

GOSSELIN
3 follow-up statements
019 
WWUS43 KLSX 092120
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CST SUN FEB 9 2014

MOZ036-101100-
/O.EXB.KLSX.WC.Y.0007.140210T0600Z-140210T1700Z/
PIKE MO-
INCLUDING THE CITY OF...BOWLING GREEN
320 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST
MONDAY.

* TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT UNTIL
  LATE MONDAY MORNING.

* WIND CHILL...AS LOW AS 15 BELOW DUE TO MIN TEMPERATURES AROUND 1
  BELOW ZERO...AND WINDS NORTH 5 TO 10 MPH.

* IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE 
  THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE 
  CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ095>097-MOZ018-019-026-027-034-035-101100-
/O.EXT.KLSX.WC.Y.0007.140210T0600Z-140210T1700Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
320 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST MONDAY...

* TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT UNTIL
  LATE MONDAY MORNING.

* WIND CHILL...AS LOW AS 19 BELOW DUE TO MIN TEMPERATURES 1 BELOW
  TO 7 BELOW ZERO...AND WINDS NORTH 5 TO 10 MPH.

* IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE 
  THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE 
  CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TES
638 
WWUS43 KLSX 100946
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
346 AM CST MON FEB 10 2014

ILZ095>097-MOZ018-019-026-027-034>036-101700-
/O.CON.KLSX.WC.Y.0007.000000T0000Z-140210T1700Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL-
PIKE MO-RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY
346 AM CST MON FEB 10 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TIMING...HAZARDOUS WIND CHILL VALUES ARE EXPECTED THROUGH LATE
  THIS MORNING.

* WIND CHILL...AS LOW AS 18 BELOW DUE TO TEMPERATURES 3 BELOW TO 4
  ABOVE ZERO...AND WINDS NORTH 5 TO 10 MPH.

* IMPACTS...HAZARDOUS WIND CHILL VALUES WILL POSE A DANGER FOR THOSE
  THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN
  OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND COMBINES WITH VERY LOW
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24
DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

CARNEY
566 
WWUS43 KLSX 101705
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CST MON FEB 10 2014


ILZ095>097-MOZ018-019-026-027-034>036-101815-
/O.EXP.KLSX.WC.Y.0007.000000T0000Z-140210T1700Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL-
PIKE MO-RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY
1105 AM CST MON FEB 10 2014

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY HAS ENDED LATE THIS MORNING AS THE TEMPERATURES
AND WIND CHILLS HAVE SLOWLY RISEN ABOVE THE DANGEROUS THRESHOLDS
WHICH WARRANTED THE ADVISORY.

$$

GKS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:51 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 8, 11:51 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 PM CST Sat Feb 8 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 240 PM CST Sat Feb 8 2014

Light snow or flurries associated with the shortwave moving ewd
through nwrn IL this aftn has shifted ne of our forecast area.  A
slightly weaker shortwave will drop e-sewd through IA and nrn IL
later tgt with a cold front dropping sewd through our area.  It
appears that the best chance for snow will occur late this evng and
overnight across nern MO and w cntrl IL associated with the vort max
and some low-mid level frontogenetical forcing.  There will likely
be some flurries late tgt further south across our area due to
low-mid level waa.  Could not rule out patchy freezing drizzle and
fog late tgt as well with a persistent low level cloud deck along
with light winds along and ahead of the cold front.  Low
temperatures tgt will be warmer than last night due to the overcast
low level cloud cover, and the low level caa behind the cold front
only making it into the extreme nwrn portion of our forecast area
towards mrng.

GKS

.LONG TERM:  (Sunday through Next Saturday)
Issued at 240 PM CST Sat Feb 8 2014

NW upper level flow will dominate our region thru the week.  The
main forecast problem will be to try to evaluate the capabilities of
the various clipper systems as they drop thru our region, which are
made challenging due to the relatively fast moving nature, difficult
to sample strength due to small size--and the generally small area
affected will make trying to nail down a track even more important.

(Sunday)

One clipper system exits to the northeast early in the morning, and
with good model agreement on vort max center being downstream of the
northeastern CWA in central IL, have limited the mentionable/chance
PoPs to primarily that area.  However, it should be noted that a
cold front will also be pressing thru at this time and so some pcpn
for areas tailing further SW towards central MO looks like a decent
possibility--although with all of the effective upstairs forcing
gone, it should just be flurries only.

Another clipper will be right behind, streaking along a more
southerly track thru Kansas and into central-southern MO by
nightfall.  Frontogenesis will be the main forcing that will come
into play with this system.  Models have been coming into decent
consensus on where to track this, although despite good consensus,
there are no sure things with these systems for the aforementioned
reasons in the first paragraph above.  At this time, it does appear
the most favored track for snow will be from central MO E-SE thru
much of STL metro and into southern IL.  This band of snow should
carryover into the evening hours before exiting.  It will be
wherever this band sets up that 1-2" of snow will be likely.

Otherwise, the cold front moving thru in the morning will be leading
edge of yet another intrusion of Arctic air.  Decent cloud cover
expected to persist for various reasons and with CAA behind front,
should see steady or falling temps during the day.

(Monday - Tuesday)

Arctic air will dominate this period.  Sub-zero min temps once again
expected for areas mainly north of I-70 for both Sunday and Monday
night and daytime max temps some 20-30 degrees below the average for
Monday and Tuesday.  It appears the Arctic air may be enough to
deflect another clipper to our S on Monday and continued the dry
forecast.

(Wednesday - Next Saturday)

While it appears this may be a dry period on the surface, there
really is very little different about this period at the upper
levels than earlier in the week, with the train of upper level
disturbances continuing.  The models have a reasonably good
consensus on shortwaves moving thru Wednesday, Thursday, and Friday
night.

There should also be some moisture to work with--more than what the
disturbances had to work with on Monday and Tuesday above the Arctic
airmass.  For now, though, have slight chance PoPs for these periods
but would not be surprised to have something more than that in a
couple of days when confidence on what will happen gets higher.

Otherwise, Arctic air appears to get shut out for a bit to allow
temps here to moderate some, but still struggle to get above
average.  May see an opening for a 50-degree day on Thursday if we
get decent sunshine.

TES

&&

.AVIATION:  (For the 06z TAFs through 06z Sunday Night)
Issued at 1137 PM CST Sat Feb 8 2014

Main changes overnight were to cigs and precip. Area of SN shud
remain just N of COU/SUS/CPS overnight. Can not rule out a brief
period of flurries, but do not anticipate any reduction to visbys
or accums. At UIN, light SN shud reach terminal within a couple of
hours. Believe cigs will remain in the low MVFR range based on
upstream obs and have removed mention of IFR cigs. Elsewhere, have
kept cigs in the lower MVFR range as well thru much of the night.
Cigs have been slow to fall at SUS/CPS, but believe lowering
trends will continue. Regardless, low clouds shud break up during
the day Sun leaving VFR cigs. Lower cigs may develop again Sun
eve, but latest guidance suggests any lower cigs will be more
patchy attm.

Chances are improving for a brief period of SN at COU Sun late
morning and into the afternoon hours. The band of SN is expected
to be very narrow and will therefore leave out of the TAF for now
due to low probability in any one point.

Specifics for KSTL: Cigs have been slow to fall so far tonight.
However, believe trend will continue and eventually fall below 2
kft late tonight. Believe measurable SN will remain N of terminal.
Cigs are expected to lift to VFR Sun early afternoon. While lower
cigs may redevelop Sun eve, chances look low attm. Latest guidance
suggests a brief chance of SN that shud remain S of the terminal
Sun afternoon.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 8, 3:30 PM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CST SAT FEB 8 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
330 PM CST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES WILL LIKELY FALL TO AT LEAST 15 BELOW ZERO LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING AS WELL AS LATE MONDAY
NIGHT AND EARLY TUESDAY MORNING ACROSS A PORTION OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

Nearby

Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.